Alert archive / Maine / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jun 2, 2013, 2:01 PM EDT for Franklin County, Somerset County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2013, 2:01 PM EDT (18:01 UTC)
- Expired
- Jun 2, 2013, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, ME, Somerset County, ME
The radar
The Portland,ME radar (KGYX), 121 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
037
WGUS51 KGYX 021801
FFWGYX
MEC007-025-022100-
/O.NEW.KGYX.FF.W.0002.130602T1801Z-130602T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
201 PM EDT SUN JUN 2 2013
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN SOMERSET COUNTY IN WEST CENTRAL MAINE...
CENTRAL FRANKLIN COUNTY IN WESTERN MAINE...
* UNTIL 500 PM EDT
* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA WITH
RAINFALL RATES UP TO TWO INCHES AN HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARRABASSETT VALLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4497 7050 4514 7019 4505 7009 4497 7021
4492 7032 4486 7043
$$
MPK1 follow-up statement
511
WGUS71 KGYX 021936
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
336 PM EDT SUN JUN 2 2013
MEC007-025-022100-
/O.CON.KGYX.FF.W.0002.000000T0000Z-130602T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOMERSET ME-FRANKLIN ME-
336 PM EDT SUN JUN 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
CENTRAL FRANKLIN AND SOUTH CENTRAL SOMERSET COUNTIES...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED
A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARRABASSETT
VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4497 7050 4514 7019 4505 7009 4497 7021
4492 7032 4486 7043
$$
MPKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 11:35 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 2, 11:35 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1135 AM EDT SUN JUN 2 2013 .SYNOPSIS... HIGH PRESSURE SHIFTS EAST TODAY WITH A COLD FRONT APPROACHING FROM THE WEST. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY AHEAD OF THE FRONT WITH THE POTENTIAL TO PRODUCE STRONG WINDS AND HEAVY RAIN. THE FRONT IS SLOW TO PUSH THROUGH THE AREA AND THERE WILL BE A THREAT FOR MORE SHOWERS AND THUNDERSTORMS NEAR THE COAST ON MONDAY. HIGH PRESSURE WILL BUILD SOUTHEAST OUT OF CANADA THROUGH THE MIDDLE OF THE WEEK...BRINGING COOLER WEATHER BACK INTO THE AREA. && .NEAR TERM /TODAY/... 1130AM UPDATE... HAVE UPDATED THE FORECAST PRODUCTS TO INCLUDE SEVERE THUNDERSTORM WATCH 271 FOR ALL OF NEW HAMPSHIRE AND MOST OF WESTERN MAINE. 11AM UPDATE... MADE FURTHER ADJUSTMENTS TO HOURLY POP FORECAST TO SHOW PROGRESSION OF PRECIPITATION CHANCES ACROSS THE AREA. LINE OF STORMS HAS FORMED IN VERMONT AND IS MOVING INTO NEW HAMPSHIRE NOW. OTHER CUMULUS HAS DEVELOPED OVER THE MOUNTAINS OF WESTERN MAINE WHICH MAY LEAD TO THUNDERSTORM DEVELOPMENT AS WELL. SEVERE THUNDERSTORM WATCH MAY BE NEEDED BY THIS AFTERNOON. 815AM UPDATE... HAVE MADE ADJUSTMENTS MAINLY TO HOURLY POP GRIDS TO REFLECT THAT RAIN IS NOT EXPECTED NOW BUT CHANCES INCREASE AFTER ABOUT 11AM. STILL EXPECTING SHOWERS AND THUNDERSTORMS TO FORM ACROSS NEW HAMPSHIRE AND NORTHWEST MAINE LATE THIS MORNING OR EARLY THIS AFTERNOON... WITH A LINE FORMING AND MOVING ACROSS THE AREA THIS EVENING. STILL A THREAT FOR DAMAGING WINDS PRIMARILY. 7AM UPDATE... HAVE UPDATED GRIDS BASED ON CURRENT CONDITIONS ACROSS MAINE/NEW HAMPSHIRE. BANDS OF SHOWERS AND STORMS THAT WERE LOCATED ACROSS THE MOUNTAINS HAS WEAKENED AND SHIFTED NORTH. MEANWHILE...A LARGE AREA OF PRECIPITATION WITH EMBEDDED CONVECTION IS MOVING NORTHEAST INTO UPSTATE NEW YORK. TIMING OF PRECIPITATION MAY NEED TO BE NUDGED FORWARD IN TIME A COUPLE HOURS...HOWEVER LATEST HRRR RUN CONTINUES TO SHOW THE CONVECTION REACHING THE MOUNTAINS OF MAINE AND WESTERN NEW HAMPSHIRE BETWEEN 19Z- 20Z. HAVE ADJUSTED CLOUDS BASED ON SATELLITE IMAGERY...DEW POINTS AND TEMPERATURES THIS PACKAGE. ORIGINAL DISCUSSION... A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES TODAY INTO THIS EVENING. CONVECTION WILL REDEVELOP TODAY AHEAD OF AN APPROACHING COLD FRONT AND PRE FRONTAL SURFACE TROUGH. STRONG WIND FIELDS WILL ALLOW FOR THE POSSIBILITY OF DAMAGING WINDS...MAINLY IN BOWING OR LEWP SEGMENTS. CANNOT RULE OUT THE POSSIBILITY OF HAIL IN ANY DISCRETE STORMS. MID LEVEL LAPSE RATES DECREASE DURING THE DAY...AND WITH GOOD SOLAR HEATING OVER SOUTHERN INTERIOR SECTIONS...CAPE VALUES WILL CLIMB TO AT OR ABOVE 1000 J/KG...WITH A FEW FAR SOUTHERN INTERIOR AREAS APPROACHING 2000 J/KG. LOW LEVEL HELICITY VALUES WILL INCREASE DURING THE DAY AS WELL WHICH MAY LEAD TO ISOLATED SUPERCELLS. STORM MOTION WILL BE RELATIVELY RAPID...BUT WITH THE FRONT SLOWLY OVER THE REGION...TRAINING ECHOES MAY LEAD TO LOCALLY HEAVY RAINFALL. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... THUNDERSTORMS WILL BE CONTINUING INTO TONIGHT AS SURFACE COLD FRONT CONTINUES TO SLOW IN ITS FORWARD MOTION. FAR SOUTHERN AREAS MAY HAVE YET ANOTHER ROUND OF SHOWERS AND STORMS MONDAY MORNING AS MODELS CONTINUE TO SHOW A WEAKNESS IN THE SURFACE FIELDS AND POSSIBLY THE DEVELOPMENT OF A WAVE OF LOW PRESSURE IN THE GULF OF MAINE. THE PRECIPITATION WILL ALLOW FOR A MOIST GROUND AND MORE PATCHY FOG TO DEVELOP TONIGHT. USED OF A BLEND OF MAV/MET MOS FOR OVERNIGHT MINS AND DAYTIME HIGHS ON MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE COLD FRONT MOVES OFF THE COAST BY MONDAY EVENING ALLOWING CLEARING BEHIND THE FRONT ON A DEVELOPING WNW DOWNSLOPING FLOW. TUESDAY/WEDNESDAY THE DRIER NW FLOW WILL BRING A RETURN TO A MUCH DRIER AIR MASS AND NEAR NORMAL TEMPERATURES. LATE IN THE WEEK AN UPPER LONGWAVE TROUGH WILL BE CARVED OUT OVER THE GREAT LAKES THAT WILL GRADUALLY DEEPEN AND SPREAD A MOIST UNSTABLE SW FLOW ALOFT INTO THE REGION WHILE IN THE LOW LEVELS A MOIST COOL SE FLOW STRENGTHENS. FRIDAY/SATURDAY THIS UPPER TROUGH WILL REMAIN TO OUR WEST BUT SEVERAL WEAK COASTAL LOWS MAY TRY TO DEVELOP AND POSSIBLY SPREAD STEADIER RAINS ACROSS THE AREA. QPF AMOUNTS WILL BECOME DEPENDENT ON THE PRECISE EVOLUTION OF THIS BROAD COMPLEX SYSTEM LATE IN THE WEEK. ALL MODELS ARE HINTING AT THIS BUT WITH SOME DIFFERENCES IN TIMING AND SCENARIOS. LATE IN THE WEEK TEMPERATURES WILL BE QUITE COOL AS THE MOIST DAMP SE FLOW DEVELOPS. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... SHORT TERM... GENERALLY VFR CONDITIONS TO START THE DAY. CEILINGS/VISIBILITIES BEGIN TO LOWER DURING THE EARLY AFTERNOON HOURS IN THE MOUNTAINS AS SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF AN APPROACHING COLD FRONT. EXPECT IFR CONDITIONS WITH LOCALLY LIFR IN ANY SHOWERS AND STORMS AS THEY GRADUALLY EXIT THE MOUNTAINS AND MOVE TOWARDS THE COASTLINE BY LATER IN THE DAY. SCATTERED SHOWERS AND STORMS WILL CONTINUE TONIGHT...AND ALSO MONDAY MORNING OVER FAR SOUTHERN SECTIONS. LONG TERM... VFR CONDITIONS TUESDAY/WEDNESDAY BECOMING MVFR IN DEVELOPING SCATTERED SHOWERS BY LATE THURSDAY. && .MARINE... SHORT TERM... EXPECT WINDS TO STRENGTHEN TODAY AHEAD OF THE COLD FRONT WITH WAVE HEIGHTS INCREASING AS WELL. SCA CONTINUES THRU LATE TONIGHT...BUT WINDS SHOULD STAY BELOW GALE CRITERIA. SCAS EXPANDED TO INCLUDE THE BAYS AS WAVES WILL BE INCREASING AS WELL. LONG TERM... WINDS AND SEAS TO REMAIN BELOW SCA CONDITIONS. && .FIRE WEATHER... INCREASING MOISTURE ACROSS THE AREA WILL KEEP RELATIVE HUMIDITY VALUES UP THE NEXT FEW DAYS. THUNDERSTORMS WILL POSE A RISK OF LIGHTNING BUT WILL ALSO BE PROVIDING SUBSTANTIAL RAINFALL TO AREAS WHICH ARE AFFECTED BY THEM. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ150>154. && NEAR TERM UPDATE... KIMBLE
Hazardous weather outlook, Jun 2, 3:15 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 315 AM EDT SUN JUN 2 2013 MEZ007>009-012>014-018>028-NHZ001>010-013-014-030715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 315 AM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES THE REGION. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-030715- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 315 AM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES THE REGION. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 2, 11:00 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1100 AM EDT SUN JUN 2 2013 MEZ007>009-012>014-018>028-NHZ001>010-013-014-021800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 1100 AM EDT SUN JUN 2 2013 ...STRONG TO POTENTIALLY SEVERE STORMS POSSIBLE TODAY... STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE AREA FROM LATE THIS MORNING THROUGH THIS EVENING. AT 11 AM A LINE OF THUNDERSTORMS WAS DEVELOPING ACROSS EASTERN VERMONT AND MOVING SLOWLY EASTWARD. ANY SEVERE STORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL. ANYONE OUTSIDE THIS AFTERNOON AND EVENING SHOULD BE PREPARED TO SEEK SHELTER IMMEDIATELY IF STORMS THREATEN. JENSENIUS
Special weather statement, Jun 2, 12:13 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1213 PM EDT SUN JUN 2 2013
NHZ003-005-007-021700-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-
1213 PM EDT SUN JUN 2 2013
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...COOS COUNTY AND
GRAFTON COUNTY THROUGH 100 PM EDT...
AT 1213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF LEBANON...OR ABOUT OVER
WHITE RIVER JUNCTION...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LEBANON...HANOVER...
ENFIELD...LYME...ORFORD...DORCHESTER...WENTWORTH...LAKE TARLETON
STATE PARK...WARREN AND RUMNEY THROUGH 100 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
LAT...LON 4364 7232 4369 7232 4374 7227 4375 7222
4383 7219 4386 7220 4388 7218 4403 7196
4378 7173 4355 7232 4359 7236
ESSpecial weather statement, Jun 2, 12:30 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1230 PM EDT SUN JUN 2 2013 NHZ002-003-021700- NORTHERN GRAFTON-SOUTHERN COOS- 1230 PM EDT SUN JUN 2 2013 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY AND GRAFTON COUNTY THROUGH 100 PM EDT... AT 1230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF CARROLL...OR ABOUT 6 MILES NORTHEAST OF BETHLEHEM...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TWIN MOUNTAIN... WHITEFIELD...CARROLL...JEFFERSON...RANDOLPH...MOOSE BROOK STATE PARK...YORK POND AND SHELBURNE THROUGH 100 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. LAT...LON 4462 7132 4439 7116 4425 7156 4436 7165 ES
Special weather statement, Jun 2, 12:43 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1243 PM EDT SUN JUN 2 2013 MEZ007-008-021715- NORTHERN FRANKLIN-NORTHERN OXFORD- 1243 PM EDT SUN JUN 2 2013 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 115 PM EDT... AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTH OF RANGELEY LAKE STATE PARK...OR ABOUT 13 MILES SOUTHWEST OF RANGELEY...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND RANGELEY LAKE STATE PARK...RANGELEY...DALLAS AND REDINGTON THROUGH 115 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. LAT...LON 4509 7048 4491 7036 4473 7073 4487 7085 ES
Special weather statement, Jun 2, 1:12 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 112 PM EDT SUN JUN 2 2013 MEZ009-021800- CENTRAL SOMERSET- 112 PM EDT SUN JUN 2 2013 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 200 PM EDT... AT 112 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF FLAGSTAFF LAKE...OR ABOUT 11 MILES EAST OF EUSTIS...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND FLAGSTAFF LAKE... THE FORKS AND LAKE MOXIE THROUGH 200 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4562 6983 4539 6973 4521 7026 4533 7034 ES
Special weather statement, Jun 2, 1:43 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 143 PM EDT SUN JUN 2 2013 MEZ007-008-021815- NORTHERN FRANKLIN-NORTHERN OXFORD- 143 PM EDT SUN JUN 2 2013 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 215 PM EDT... AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF ANDOVER...OR ABOUT 15 MILES WEST OF RUMFORD...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ANDOVER...ROXBURY AND BYRON THROUGH 215 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4486 7060 4472 7044 4451 7082 4467 7090 ES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:43 PM EDT | Special Weather Statement | GYX | Franklin | 32 min |
| Jun 2, 12:53 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 52 min |
| Jun 2, 1:12 PM EDT | Special Weather Statement | GYX | Somerset | 48 min |
| Jun 2, 1:36 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 39 min |
| Jun 2, 1:43 PM EDT | Special Weather Statement | GYX | Oxford | 32 min |
| Jun 2, 2:06 PM EDT | Special Weather Statement | GYX | Somerset | 24 min |
| Jun 2, 2:09 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 36 min |
| Jun 2, 2:58 PM EDT | Special Weather Statement | GYX | Franklin | 47 min |
| Jun 2, 3:11 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 34 min |
| Jun 2, 3:13 PM EDT | Special Weather Statement | GYX | Oxford | 47 min |
| Jun 2, 3:23 PM EDT | Special Weather Statement | GYX | Somerset | 52 min |
| Jun 2, 3:52 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 38 min |
| Jun 2, 3:55 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 50 min |
| Jun 2, 4:05 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 40 min |
| Jun 2, 4:13 PM EDT | Tornado Warning | GYX | Franklin, Somerset | 32 min |
| Jun 2, 4:20 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford, York | 40 min |
| Jun 2, 4:22 PM EDT | Flash Flood Warning | GYX | Somerset | 3 hr |
| Jun 2, 4:40 PM EDT | Tornado Warning | GYX | Somerset | 35 min |
| Jun 2, 4:45 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 30 min |
| Jun 2, 4:48 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Sagadahoc and 1 more | 57 min |
| Jun 2, 4:50 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 40 min |
| Jun 2, 4:57 PM EDT | Special Marine Warning | GYX | 2 hr | |
| Jun 2, 5:00 PM EDT | Flash Flood Warning | GYX | Franklin, Oxford, Somerset | 3 hr |
| Jun 2, 5:05 PM EDT | Severe Thunderstorm Warning | GYX | York | 40 min |
| Jun 2, 5:23 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Kennebec, Somerset, Waldo | 52 min |
| Jun 2, 7:16 PM EDT | Areal Flood Warning | GYX | Franklin, Oxford, Somerset | 4 hr |
Nearby
Flash Flood Warnings in Maine, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.